AIMS Mathematics, 2017, 2(4): 580-585. doi: 10.3934/Math.2017.4.580.

Research article

Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

A note on derivations and Jordan ideals of prime rings

Department of Mathematics, Punjabi University, Patiala, Punjab-147001, INDIA

Let F : R → R be a generalized derivation of a 2-torsion free prime ring R together witha derivation d: In this paper, we show that a nonzero Jordan ideal J of R contains a nonzero ideal ofR. Further, we use this result to prove that if F([x,y]) ∈ Z(R) for all x, y ∈ J; then R is commutative.Consequently, it extends a result of Oukhtite, Mamouni and Ashraf.
  Article Metrics

Keywords Prime rings; Jordan ideals; Generalized derivations; Martindale ring of quotients; Generalized polynomial identities (GPIs)

Citation: Gurninder S. Sandhu, Deepak Kumar. A note on derivations and Jordan ideals of prime rings. AIMS Mathematics, 2017, 2(4): 580-585. doi: 10.3934/Math.2017.4.580


  • 1. S. M. A. Zaidi, M. Ashraf, S. Ali, On Jordan ideals and left (θ;θ)-derivations in prime rings. Internat. J. Math. Math. Sci., 37 (2004), 1957-1964.
  • 2. L. Oukhtite, Posner's second theorem for Jordan ideals in rings with involutions. Expo. Math., 29 (2011), 415-419.
  • 3. L. Oukhtite, A. Mamouni, M. Ashraf, Commutativity theorems for rings with differential identities on Jordan ideals. Comment. Math. Univ. Carolin., 54 (2013), no. 4, 447-457.
  • 4. L. Oukhtite, On Jordan ideals and derivations in rings with involution. Comment. Math. Univ. Carolin., 51 (2010), no. 3, 389-395.
  • 5. N. Argac¸, V. de Filippis, Actions of generalized derivations on multilinear polynomials in prime rings. Algebra Colloq., 18(spec 1) (2011) , 955-964.
  • 6. V. K. Kharchenko, Differential identities of prime rings. Algebra Logic, 17 (1979), 155-168.
  • 7. C. L. Chuang, GPIs having coeffcients in Utumi quotient rings. Proc. Amer. Math. Soc., 103 (1988), 723-728.
  • 8. T. S. Erickson, W. Martindale III, J .M. Osborn, Prime nonassociative algebras. Pac. J. Math., 60 (1975), 49-63.
  • 9. W. S. Martindale III, Prime rings satisfying a generalized polynomial identity. J. Algebra, 12 (1969), 576-584.
  • 10. N. Jacobson, Structure of Rings. Colloquium Publications, vol. 37, Amer. Math. Soc. VII, Provindence, RI, 1956.
  • 11. X. W. Xu, The Power Values Properties of Generalized Derivations. Doctoral Thesis of Jilin University, Changchun, 2006.
  • 12. K. I. Beidar, W. S. Martindale III, A. V. Mikhalev, Rings with Generalized Identities. Pure and Applied Mathematics. vol. 196, Marcel Dekker, New York, 1996.
  • 13. M. Brešar, On the distance of the composition of two derivations to the generalized derivations. Glasg. Math. J., 33 (1991), 89-93.
  • 14. T. K. Lee, Generalized derivations of left faithful rings. Comm. Algebra, 27 (1999), no. 8, 4057-4073.
  • 15. R. Awtar, Lie and Jordan structure in prime rings with derivations. Proc. Amer. Math. Soc., 41 (1973), 67-74.
  • 16. I. N. Herstein, A note on derivations. Canad. Math. Bull., 21 (1978), 369-370.
  • 17. H. E. Bell, M. N. Daif, On derivations and commutativity in prime rings. Acta Math. Hungar., 66 (1995), 337-343.


This article has been cited by

  • 1. Gurninder S. Sandhu, Deepak Kumar, Correction: A note on derivations and Jordan ideals in prime rings, AIMS Mathematics, 2019, 4, 3, 684, 10.3934/math.2019.3.684
  • 2. Abdulrahman H. Majeed, Shahed Ali Hamil, Derivations in Gamma Rings with γ-Lie and γ-Jordan Structures, Journal of Physics: Conference Series, 2020, 1530, 012049, 10.1088/1742-6596/1530/1/012049

Reader Comments

your name: *   your email: *  

Copyright Info: 2017, Gurninder S. Sandhu, et al., licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved